Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello there and thanks for asking JA. When I read yourdaughter's story and her symptoms I can help but to think that your daughterhas been misdiagnosed. From the symptoms your described it looks to me like shehas bi-polar disorder.
Yes you are right about that. Please call the psychiatrist that was treating her. He is responsible for her treatment. If those symptoms started when her medication Prozac was increased the manic episode may be a result of the increase. Call her doctor and tell her all the symptoms. You can convince her to go to the emergency room especially if you worry about her safety. My feeling is your daughter will not be willing to do anything right now. Your daughter will most likely go through a depressive episode after the manic one. Bi-polar people are very impolsive when they are manic that explains the drinking and affair. There are rehabilitation centers and her psychiatirst would know what those centers are. He would have to access her and refer her to one of those places. I wonder if you can do a family intervention for her, where you invite those who love her and tell her how you feel and how you want to help. Some times the rehab program can help you with an intervention.
On the other hand you may not be able to do much if your daughter is not willing.
My exprerience is most bi-polar people do not like to be treated because they like the mania part of the bi-polar because they feel ontop of the world and can't see how unsafe thier behavior has been.
A manic episode is one in which the person feels "up" or energized to the point of extreme behavior. Patients may feel as though they're invincible and on top of the world. They can't sleep and seem to have an abundance of energy. Sometimes they act out with inappropriate sexual behavior, wild shopping sprees, unrealistic plans and grandiose thinking. They set enormous goals for themselves and may really believe they can achieve them. They seem wild and out of control.
Feeling abnormally "on top of the world" with inflated self-esteem and grandiose self-image for at least one week is a warning sign for manic symptoms that can be part of bipolar disorder. Manic symptoms also include decreased need for sleep, racing thoughts, flight of ideas and can include high-risk sexual behavior or increased spending that can cause significant financial problems.